MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25018UX
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, the device detached, cracked or fractured during removal of the device.The detached portion of device remains in the patient.The lesion being treated was in the proximal circumflex (cx) artery. resistance was not encountered when advancing the device.Excessive force was not used during delivery.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: on the angiographic images it was noted that the stent was possibly broke into 2 pieces.No attempts were made to remove the detached portion and was not removed from the patient.Another stent was placed to secure with no issues noted with deploying the stent covering the initial stent.The lesion being treated was mildly tortuous, mildly to moderately calcified in the proximal circumflex (cx) artery.The device was inspected before use with no issues noted.Negative prep was only performed when the stent was positioned at the lesion, then negative pull on inflation device was performed with no issues noted.Resistance was not encountered when advancing the device.The lesion was not pre-dilated, direct stenting was carried out.Resistance was noted during withdrawal of the device.It was noted that the guidewires used on the lad and circumflex appeared possibly tangled.Excessive force was not used.The device was not kinked and re-straightened during use.No further patient complications have been reported as a result of this event.Lot number, patient weight and initial reporter first name added.B.Adverse event or product, outcome attributed to adverse event, h1.Type of reportable event and imf codes updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the stent placed to cover and secure the detached device was a medtronic onyx stent.The guidewires used during the procedure were non-medtronic devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24066614
Report Number9612164-2026-00224
Device Sequence Number13044072
Product Code NIQ
UDI-Device Identifier00763000511302
UDI-Public(01)00763000511302(17)270404(10)0012212843(20)01
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25018UX
Device Catalogue NumberONYXNG25018UX
Device Lot Number0012212843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/21/2026
02/11/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/11/2026
03/09/2026
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight62 KG